Hi, I'm 39, female, vegetarian. Had IBS for about 7 years - started following a nasty divorce and a sickness bug. Hadn't been to the Drs about it until this week as I found I could manage it on my own. However, I've just been diagnosed with moderate to severe depression and stress and the IBS has worsened significantly. Dr prescribed me the tablets and I took one half an hour before tea (high fibre meal involving alot of chickpeas and cous cous). Within an hour my stomach was somersaulting and I couldn't get up off the sofa because of the discomfort and zero energy levels. I was up all night with severe stomach cramps. This was much worse than I had experienced before.Either this is simply an unfortunate coincidence or it is a side effect. It's not listed as a side effect and my pharmacist didn't think it likely. Has anyone else had this problem? I'm scared to take them again.I'd love to hear anyone's opinion on this.
It is an antispasmodic so it relaxes things in there so perhaps any trapped gas you may have had... was on the move and causing some of your trouble. You might try using an anti-gas product WITH your meals and see if that helps.
Any anti-gas product will do as long as it has simethicone in it and you co-locate it WITH the food in your system. (In other words take it WITH meals or slightly before meals) And being that you probably tend to eat more gassy foods, being a vegetarian, I would think it could only help you.
This is an older thread, you may not receive a response, and could
be reviving an old thread. Please consider creating a new thread.
Irritable Bowel Syndrome and Digestive Health Support Forum
A forum community dedicated to Irritable Bowel Syndrome and Digestive Health Support. Come join the discussion about treatment, diet, health, lifestyles, spirituality, medication, research, recovery, and more!